Overdose Facts – What You Need To Know Before It’s Too Late
Hope is on the Horizon
We pride ourselves in providing an authentic path to addiction treatment and recovery. Come experience the difference at DayBreak.Call Now
One of the scariest things about drug abuse is an overdose. If you’re suffering from an addiction, the thought that you can overdose has likely crossed your mind and sends you into a spiral. It may cause panic and anxiety or even create a craving to use drugs to mask these emotions.
The following are some of the most asked questions around overdosing.
Overdose Answers – Does It Mean I Will Die?
Accidental Drug overdoses are a leading cause of preventable deaths in the United States. In fact, recent studies have shown that people are more likely to die from one than a car accident.
To get a feel for how big of a risk overdosing is, consider that more deaths are caused by overdoses each year than breast cancer. Approximately 42,000 deaths are caused by breast cancer each year while accidental overdoses claim nearly 70,000 lives per year.
Signs of an overdose include:
- Heroin: Slowed Breathing, Unconsciousness, Delirium
- Meth: High Fever, Wide Pupils, Convulsions
- Cocaine: Vomiting, Hallucinations, Seizure
- Fentanyl: Slowed Breathing, Confusion, Blue Tint to Fingernails
- Prescription Medications: Restricted Pupils, Unconsciousness, Stop Breathing
Substance abuse is a very dangerous and potentially life–threatening problem, with symptoms of overdosing that can vary depending on the drug. Heroin, for example, can cause slowed breathing, delirium and unconsciousness, while methamphetamine can induce high fever, wide pupils and convulsions. Cocaine may result in vomiting, hallucinations and seizures, while fentanyl is known to cause slowed breathing, confusion and a blue tint to the fingernails. Meanwhile, prescription medications can result in restricted pupils, unconsciousness and eventually, stopped breathing.
If any of these signs of an overdose occur, medical attention is absolutely necessary. Because of the life–threatening nature of the issue, the person overdosing may be unable to call for help themselves, so it is essential that family and friends recognize the signs of substance abuse and act quickly.Without proper and prompt medical care, an overdose may result in fatality. Even if an individual survives an overdose, the physical and emotional effects can be severe and may be long–lasting or permanent. In some cases, these side effects may resolve on their own over time, but for others, it can be an enduring struggle.
Without proper and prompt medical care, an overdose may result in fatality. Even if an individual survives an overdose, the physical and emotional effects can be severe and may be long–lasting or permanent. In some cases, these side effects may resolve on their own over time, but for others, it can be an enduring struggle.
Permanent damage commonly associated with overdosing
- Brain Damage
- Cardiac and Muscular Problems
Can you accidentally overdose?
If suicide is not the intention, a drug overdose will happen accidentally. While it may happen on account of indulgence and negligence, there are other factors to consider.
A terrifying, and rising, threat is drugs being spiked with deadly doses of fentanyl. Drugs such as heroin, cocaine, and benzos are known targets of this threat.
This drug is 50 to 100 times more potent than morphine. The risk of overdosing due to fentanyl is extremely high even when just a small amount is present.
Fentanyl is to thank for recent spikes in the nation’s drug epidemic and is to be taken very seriously.
In any case, if you are using drugs, you should stop and get help. But you must also understand that ill-willed individuals are targeting drug users.
Can you overdose hours after?
Popular depictions of overdoses often show symptoms beginning immediately. While this can certainly happen, it’s not always the case. Immediate convulsions and unconsciousness are the worst-case scenarios, but this usually occurs when an abnormally large amount of drugs are taken.
Most overdoses are accidental and occur when an individual passes their threshold or tolerance.
While there are immediate effects, an overdose can take a few hours to kick in truly. As time passes, symptoms will gradually worsen.
If you begin to notice any of the symptoms associated with the drugs mentioned above, you need to seek medical attention and call 911 immediately. It’s better to wait for paramedics as they may be able to begin treatment on the way to the hospital.
Can I get into trouble for overdosing?
There may be a reluctance to seek medical attention due to a fear of legal repercussions. In 2015 the Immunity Law for Drug Overdose was passed.
This law prevents those who overdose from being arrested for drug violations after overdosing. This law is also extended to those who help the person that is overdosing seek help.
The rising threat of accidental overdoses should motivate you to get clean.
Yes, there are individuals who will survive but many will not. The biggest lie you can tell yourself is that overdosing is something that happens to other people.
Getting clean may not be easy, but there are programs and facilities eagerly waiting to help you through it. We must bring the drug epidemic to an end together.
DayBreak is NOT just another drug rehab center – it is a treatment solution founded on the core principles of change. Relapse no longer needs to be a part of your story, call us when you are ready for a life rediscovered..